Alert archive / Oklahoma / Flash Flood Warnings in 2005
Flash Flood Warning 10, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 12, 2005, 8:15 AM CDT for 4 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2005, 8:15 AM CDT (13:15 UTC)
- Expired
- Jun 12, 2005, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Ellis County, OK, Harper County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 116 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 1.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 121316 FFWOUN OKC045-059-151-153-121630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 815 AM CDT SUN JUN 12 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... ELLIS COUNTY IN NORTHWEST OKLAHOMA HARPER COUNTY IN NORTHWEST OKLAHOMA WOODS COUNTY IN NORTHWEST OKLAHOMA WOODWARD COUNTY IN NORTHWEST OKLAHOMA * UNTIL 1130 AM CDT * AT 815 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAINFALL ALONG A LINE EXTENDING FROM 8 MILES NORTH OF BUFFALO TO 4 MILES EAST OF CATESBY...MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE ALABASTER CAVERNS STATE PARK... ALVA...AVARD...BUFFALO...CAPRON...CATESBY...FORT SUPPLY... FREEDOM...LAVERNE...MAY...PLAINVIEW...ROSSTON...SELMAN AND WAYNOKA HEAVY RAIN FROM THESE THUNDERSTORMS WILL AGGRAVATE THE FLOODING SITUATION IN AREAS THAT HAVE RECEIVED HEAVY RAINFALL OVER THE LAST FEW DAYS. WITH THE HEAVY RAIN THIS MORNING...FLOODING SITUATIONS CAN DEVELOP QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3698 10000 3635 10001 3662 9858 3700 9855 $$ ...SPEG.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 4:00 AM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 12, 4:00 AM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 400 AM CDT SUN JUN 12 2005 .DISCUSSION... RISK OF SEVERE WX AND FLOODING GET ALL THE ATTENTION THIS MORNING. SYNOPTIC SETUP IS OMINOUS FOR THIS LATE IN SEASON AS NEG- TILT TROF DRIVES E INTO PLAINS...BUT MESOSCALE FACTORS AND TIMING ISSUES STILL LEAD TO A LOT OF UNCERTAINTY AS TO HOW THINGS WILL UNFOLD. ONGOING CONVECTION ACROSS KS...NW OK...AND PANHANDLES HAS NOT HAD MUCH SUCCESS IN MOVING OR DEVELOPING S OR SE SO FAR. IF THIS TREND PERSISTS IT WILL BE A BAD SIGN FOR OK AND N TX. OUTFLOW BOUNDARY CURRENTLY EXPECTED TO HANG UP NEAR OR NW OF THE I-44 CORRIDOR FROM CENTRAL OK SW INTO NW TX OR FAR SW OK BY AFTERNOON...AND MAY LIFT BACK N ACROSS THE PANHANDLE IN WAKE OF THE DYING MCS. VIRTUALLY ALL OF THE MODELS ARE SUSPECTED OF HAVING A POOR DEPICTION OF MESOSCALE FEATURES THAT WILL PLAY OUT LATER TODAY. THESE INCLUDE SFC BOUNDARY LOCATIONS...MID/UPPER JET STRUCTURE... LOW-LEVEL MOISTURE... AND THUS INSTABILITY. POCKET OF LOWER SFC DEWPOINTS THAT SEVERAL MODELS PULL N ACROSS TX/OK IS HIGHLY SUSPECT...THUS MODEL INSTABILITY MAY WELL BE UNDERFORECAST. COULD EASILY SEE SBCAPES OF 4000 J/KG OR MORE BY LATE AFTERNOON. NOSE OF STRONG W/NW UPPER JET IS LIKELY TO SWING AROUND BASE OF NEG-TILT TROF AND PUNCH FARTHER E INTO TX OK BY THIS EVENING. THEREFORE MEAN-LAYER SHEAR ALSO MAY BE UNDERDONE BY MODELS. SO... WHEREVER DYNAMIC FORCING ENCOUNTERS UNMODIFIED LOW-LEVEL AIR OR THE NORTHERN BOUNDARY THEREOF...WE THINK THERE IS A POTENTIAL FOR WELL-ORGANIZED SUPERCELLS AND AN ATTENDANT RISK OF GIANT HAIL AND PERHAPS STRONG LONG-TRACK TORNADOES. THIS RISK WILL BE MAXIMIZED NEAR ANY EXISTING LOW-LEVEL BOUNDARIES...WHICH AT THIS TIME WE FAVOR TO BE FROM NEAR A DRYLINE TRIPLE POINT IN OR NEAR THE TX S PLAINS NE-WARD ALONG THE RESIDUAL SFC OUTFLOW BOUNDARY ACROSS PARTS OF NW TX/SW OK... AND PERHAPS FARTHER NE TOWARD CENTRAL/NCENTRAL OK. THIS ONE COULD GO EITHER WAY. WOULD NOT BE SURPRISED TO SEE STRONG/VIOLENT TORNADOES...AND WOULD NOT BE SURPRISED IF EARLY OR WIDESPREAD STORM INITIATION SHORT-CIRCUITS THE WHOLE THING. DUE TO INHERENT UNCERTAINTIES WE WILL STAY WITH A MDT RISK THIS MORNING BUT STRETCH IT FARTHER NE TO INCLUDE MORE OF CENTRAL/NCENTRAL OK. HWO WILL BE STRONGLY BUT CAREFULLY WORDED TO EXPLAIN THE UNKNOWNS AS BEST WE CAN. ON HEAVY RAIN/FLOOD RISK...WE WILL LET THE CURRENT FLOOD WATCH EXPIRE AT 12Z AS CURRENT CONVECTION SHOULD CONTINUE TO LOSE INTENSITY AND ORGANIZATION THROUGH THE MORNING. BUT WE MAY WELL HAVE TO GET BACK INTO SOME OF THESE AREAS WITH ANOTHER WATCH LATER TODAY OR TONIGHT...PENDING DEVELOPMENT AND EVOLUTION OF CONVECTION DURING THE DAY. CURRENT FORECAST IS FOR STORMS THIS EVENING EVENTUALLY TO ORGANIZE UPSCALE INTO SOME FORM OF MCS...MOST LIKELY LINEAR GIVEN THE STRONG DYNAMIC SUPPORT...AND MARCH E ACROSS THE AREA OVERNIGHT. NO CHANGES WILL BE MADE THIS MORNING TO GRIDS BEYOND DAY 2...AS ALL EFFORTS ARE BROUGHT TO BEAR ON THE NEAR-TERM CONVECTIVE HAZARDS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 89 68 91 67 / 30 70 20 30 HOBART OK 89 67 91 66 / 60 70 20 30 WICHITA FALLS TX 94 70 95 70 / 30 60 20 20 GAGE OK 83 63 89 58 / 60 70 10 30 PONCA CITY OK 87 68 89 65 / 50 70 20 30 DURANT OK 92 73 95 73 / 20 40 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:48 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 42 min |
| Jun 12, 1:02 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 43 min |
| Jun 12, 1:26 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 49 min |
| Jun 12, 1:31 AM CDT | Severe Thunderstorm Warning | OUN | Woodward | 29 min |
| Jun 12, 2:15 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 45 min |
| Jun 12, 1:29 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 46 min |
| Jun 12, 1:31 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 44 min |
| Jun 12, 2:12 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 48 min |
| Jun 12, 2:23 PM CDT | Flash Flood Warning | OUN | Alfalfa, Ellis, Harper, Woods, Woodward | 4 hr |
| Jun 12, 4:18 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 42 min |
| Jun 12, 4:31 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 44 min |
| Jun 12, 4:39 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 51 min |
| Jun 12, 4:49 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 41 min |
| Jun 12, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer | 44 min |
| Jun 12, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 35 min |
| Jun 12, 5:30 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 45 min |
| Jun 12, 5:32 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 43 min |
| Jun 12, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer | 62 min |
| Jun 12, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 45 min |
| Jun 12, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 48 min |
| Jun 12, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 47 min |
| Jun 12, 6:33 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 42 min |
| Jun 12, 6:35 PM CDT | Flash Flood Warning | OUN | Caddo, Washita | 3 hr |
| Jun 12, 6:38 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 52 min |
| Jun 12, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 45 min |
| Jun 12, 6:51 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 39 min |
| Jun 12, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 46 min |
Nearby
Flash Flood Warnings in Oklahoma, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.